Jump to content
CrazyBoards.org

Is this Hypomania or just normal happy (Ritalin boost) mood??


Recommended Posts

I need feedback here. Diagnosis is major/chronic longterm depression (20 years). I can't even identify distinct "episodes" or breaks from it. I'm always low mood, depressed, worthless & discouraged (often intolerably so). I've been on my med combo for quite awhile (Lamictal & now Ritalin) I have recently changed my work/ living environment, and as result, becoming much busier - more hyper-focused on working, thinking, reading and writing. More socially engaged too.

Basically, happy. Mentally engaged (without ruminations) for the first time in over 10 years.... It is very foreign/weird for me to feel this way. I do NOT have sleep issues (sleep 8-9 hours every night), eat well, energy level is normal, no destructive or risky behaviors of any kind (i.e. feeling on top of world, spending sprees, drinking alot, risky behaviors). I just feel really motivated, determined, engaged and good.

Only other behavior is talking and writing A LOT. (I don't have racing thoughts or speech.) Just overdoing these 2 things. Also, I notice I've been more impatient. Like thinking to myself " let's get this done already, get on with it...."  Does this seem like Hypomania?  Or is this just a bit of a safe "elevated mood?" Should I be worried? I want to maintain this mood state. I can't handle being severely depressed any longer & I'm so afraid when it will return.

Link to comment
Share on other sites

I can relate to this. After starting clozapine my mood has been running a bit fast, and I've been wondering if it's hypomania. I've decided that as long as I'm not having bad symptoms like driving recklessly and buying 20 pairs of jeans, that I'm not going to worry about it. I hope things work out well for you.

Link to comment
Share on other sites

Yeah, this doesn’t really sound worrisome. As above, the first I start noticing is sleep disruptions. Talking a lot, idk, but writing a lot could just be you getting back into the groove. I paint, and it can be safely obsessive without indicating a mood swing. 

Unless things begin changing, I’d say, enjoy it! It’s a much needed break for you. 

Link to comment
Share on other sites

I would talk to your pdoc about the change in speech. I know you didn’t say you’re bipolar but for others reading this who are I’m of the opinion that no one with a bipolar diagnosis should ever be on stimulant medications. ADHD meds will send me off the deep end in my illness.

Edited by Riggs1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...